10 Days of Zoloft?

I'm 26 and I was recently diagnosed with PMDD. Days leading up to my period, I get super tired, I get pain in my lower back, cramps, insomnia, breast tenderness, nausea, sometimes diarrhea, crazy mood swings, all day anxiety attacks...you name it. It settles down during my period but then gets bad again a few days after it stops. My doctor prescribed me 50mg of Zoloft and told me to take it for 10 days when my period starts. I was wondering if anyone else here takes zoloft for only 10 days out of the month and how does it affect you?

3 Replies

oldestnewest
  • Hi, NicoleL. I've heard of this though never tried it myself. If you feel up to it, keep us posted on how it goes. I'll be interested to see what others have to say as well.

    Your symptoms sound familiar. I wouldn't be surprised if you have PMS-like symptoms due to the shift in hormones before and after ovulation. This would explain why your symptoms come back after your period stops.

    Hang in there, sister. You're stronger than you think.

    Sending you compassionate support.

    Red

  • I have heard of that as well, but never tried it. My holistic doctor mentioned desolving 1tablet in a gallon of water then taking one shot a day. He suggested this to me because I'm really sensitive to meds, but I never tried it. Zoloft does help many people with symptoms, it did help me at one time when I was on it full time using a regular dose ( not dissolved in water).

    If you feel sick when first starting it, i.e. Headaches , nausea, dizzy, you may want to consider using it full time rather than going on and off of it. This can be a normal side effect for some people when going on it, ( this happened to me, but remember I'm sensitive), so it may not be an issue for you at all in which case the half month would work beautifully. If you do feel sick though, consult your doctor and see about taking it for the whole month. He/ she might want to reduce the dosage if this happens.

    Yes, please report back. Zoloft has helped many people. Red has posted some other things you can do to help ease the symptoms and so have others throughout this forum. You might try those in conjunction with the medicine. See her "helpful website/ resources" in the top right hand column.

    Sending you love!

  • Hi Nicole, that regime might totally work for you, but in my experience it was not a good fit for me. The most important thing is to monitor monitor monitor: when you start taking it and the first few days after you stop taking it. Be familiar with the adverse effects. These are not little bothersome things like mild nausea or a little loose stool. This is not to scare you but to educate you. Adverse effects are things like severe nausea and/or vomiting and/or severe diarrhea. Severe means most of the day, longer than one day. Antidepressants can also cause the urge to flee, thoughts of suicide and racing thoughts. If you haven't had racing thoughts before, you'll know when you get them.

    Again this is not something to fear. It's just information.

    Another good idea is sharing what you're doing with someone you really trust. Someone who won't tell you what you "should" do or jump to give you their opinions. The purpose of this is for this person to look out for you. They might see a change in your thinking or behavior that you don't see, and they can tell you about it. Or maybe you prefer a more anonymous approach or both and we can help with that too.

    Keep us updated!

    Emmy

You may also like...